MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDX18062530
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of one initial/final mdr report being submitted for this complaint with associated mfr# 2954740-2016-00322.(b)(4).The deltamaxx (lot# c39462) will not be returned; therefore the root cause of the non-detachment cannot be determined.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization procedure it was reported that a presidio 18 ((b)(4)) coil was found to be exposed from its sheath and a deltamaxx coil ((b)(4)) failed to detach.The procedure was coil embolization of an arteriovenous malformation at the lung in a (b)(6) female patient whose vessels were not torturous and not calcified.When the presidio18 coil was taken out from its pouch, the micro coil was prematurely exposed approximately 10 cm from the distal tip of the sheath.Therefore the presidio18 was replaced with a new product.Then the deltamaxx coil was inserted into the micro catheter and it was attempted to detach the micro coil; however the coil could not be detached.Therefore the deltamaxx was removed from the patient.It was unknown how the procedure completed.The procedure was completed without further issues or delay.There was also no patient injury / complication reported.The complaint products were new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to and after the event.No unintended detachment was observed in the vessel or in the micro catheter.The products have already been disposed and are not available for investigation.No further information is available.

Brand Name
DELTAMAXX - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6189096
Report Number2954740-2016-00322
Device Sequence Number13556441
Product Code HCG
UDI-Device Identifier10878528008573
UDI-Public(01)10878528008573(17)201130(10)C39462
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue NumberCDX18062530
Device Lot NumberC39462
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2016
Initial Report FDA Received Date12/20/2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICRO CATHETER (PROGREAT, (B)(4))
Patient Age48 YR